Hi psanta: This is a potentially dangerous thing to do. You need to consult with your doctor before going off a hormone as important as this one, which affects almost every system in your body. I quit my Natural Dessicated Thyroid Hormone when it was on back order, and I had many complications. I had major anxiety attacks, and panic attacks, digestive problems among other problems. It took a few months to get my system back in balance. So, it's a bad idea! Go back and discuss your medications with your doctor if you feel as though you are overmedicated and discuss your concerns with him/her. Do not do this on your own!
Don't know your case but in mine I have had my thyroid out and if I stop my Synthroid I will die! Don't stop it. Talk to your doctor first!
I stopped my thyroid meds for a month and ended up in the hospital in ICU for almost a week. Stopping your medication is definitely not something I would recommend.
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Jan 2010 • 1 answer
Updated 10 Jan 2019 • 1 answer
Updated 9 Jun 2010 • 1 answer
Updated 30 Nov 2016 • 2 answers
Updated 4 Jun 2012 • 3 answers